# SDR GAK2002F00000

- Difficulty date: June 7, 2002
- Submitted: July 2, 2002
- Operation: Air carrier
- Aircraft: N205BD
- Make and model: Bell 205A-1
- Aircraft serial: 30097
- System (JASC): 2435 · Starter-Generator
- Part: Wire Harness
- Part number: 205075265103
- Condition: Melted
- Location: Starter Gen
- Part time: 556 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DEPARTED AIRPORT ABOUT 1415 HOURS.  AFTER A NORMAL START PROCEDURE AND RUN-UP A DEPARTURE WAS MADE TO AIRPORT.  ABOUT 10 MINUTE INTO THE FLIGHT, ACRID SMELL WAS NOTICED.  SCANNED THE INSTRUMENT PANEL ALL INSTRUMENTS WERE IN THE GREEN.  THERE WERE NO CAUTION LIGHTS.  ABOUT THE TIME I FINISHED MY SCAN THE MASTER CAUTION LIGHT FLASHED, TURNED OFF THE MAIN GENERATOR.  PLACED THE BUS SWITCH FROM NORMAL TO MANUAL AND TURNED THE AIRCRAFT BACK TO THE AIRPORT.  AFTER THE TURN TO THE AIRPORT, THE FIRE LIGHT BEGAN TO FLASH.  AFTER LANDING, FOUND THE MAIN WIRING HARNESS FROM THE GENERATOR THROUGH THE ENGINE DECK TO BE MELTED AND SMOLDERING.
